Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? ed_uk

Posted by KaraS on July 24, 2005, at 15:15:35

In reply to Re: Can stopping a TCA cause palpitations? KaraS, posted by ed_uk on July 24, 2005, at 5:31:24

> Hi Kara,
>
> >TCAs are contraindicated with stimulants aren't they?
>
> Hmm, well......... Here's what I'd want to do if I were you, which I'm not LOL, but anyway.......
>
> 1. Find the minimum dose of doxepin which is effective for your anxiety eg. 20mg/day or whatever.
>
> 2. Monitor your pulse and blood pressure to obtain a baseline.
>
> 3. Start Dexedrine at a very low dose. Monitor your pulse and BP regularly to monitor for changes.
>
> 3. Increase the Dexedrine dose in small steps until relief is obtained.
>
> 4. Carefully monitor pulse and BP after each dose increase. Keep a record. Agree a maximum acceptable BP. If your BP exceeds the maximum, consult your doctor.
>
> >It's fairly dirty, as we know.
>
> I thought it was excellent in treating your anxiety with minimum side effects?
>
> >I have mixed feelings about getting on the clonazepam. I am worried that it might add to my depression and that even a short trial could result in a long tapering period.
>
> Clonazepam also concerns me. I find it a little odd that your doc is so keen to abandon the doxepin when it's working for your anxiety.
>
> >I think he feels that the clonazepam will also add some mood stabilization that might be good for me.
>
> Hmmm
>
> Ed xxx
>
> >


Hi Ed,

I've already stopped the doxepin. I do know that I can function on 12.5 mg. but 25 mg. is a more complete fix for the anxiety problem. I think that Dr. E. thinks I may need to go up a ways on the dexedrine and so doesn't want me on doxepin. Also, I think that he is very concerned with finding the cleanest solutions that don't hit other receptors that I don't need to have involved. He always thinks in terms of how this will affect the brain scans. It's hard to describe because he works differently than other pdocs.

I think I should probably get a blood pressure monitor anyway because of the dexedrine. That way if I were to decide to add doxepin back in for any reason, then I could follow your advice above.

The doxepin does work well for me but not without side effects. I'm a little bit groggy on it and it does dumb me down a bit. It's not great for memory either. I love it because it enables me to function and I can go on it and off of it so quickly without a problem but I think a better solution might exist.

I was going to start on the Klonopin last night but chickened out. I'm worried that it won't be good for me - that it will make me too groggy and add to the depression. I develop dependence quickly so I'm thinking that a short trial of even a week or two could leave me with 9 months of tapering and increased anxiety and depression because of that. I was hoping that if this didn't work out that he could switch me to Xanax. At least with that one I could have more of an antidepressant effect but Dr. E. doesn't like Xanax. He says it's too stimulating. I'm sure that has to do with how he sees it's effects on the brain scans.

I wish I weren't so neurotic and could just easily follow the doctor's orders!! Why do I have to agonize so much over new medications????

K
xxxx


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/532805.html